What causes upper GI bleeding?

Advertisement
Advertisement

There are actually many things that might cause upper gastrointestinal (GI) bleeding. Ulcers and other conditions where the lining of the stomach or esophagus might become inflamed can cause upper GI bleeding. Some of those conditions could be triggered by prolonged use of some drugs, such as aspirin and other nonsteroidal anti-inflammatory drugs. Extreme vomiting could possibly cause small tears along the GI tract, and there could be some issues with enlarged veins in the esophagus and stomach that could cause upper GI bleeding. Additionally, upper GI bleeding could be a sign of cancer or even tumors that are benign.

Continue Learning about Upper GI Bleeding

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.